This preview shows page 1. Sign up to view the full content.
Unformatted text preview: as alcoholic beverages, sleeping medications, other sedatives, or antihistamines. It may be dangerous to take imipramine in combination with these substances. Imipramine may increase heart rate and stress on the heart. It may be dangerous for people with cardiovascular disease, especially those who have recently had a heart attack, to take this drug or other antidepressants in the same pharmacological class. Older people and persons with a history of heart disease may develop heart arrhythmias (irregular heartbeat), heart conduction abnormalities, congestive heart failure, heart attack, abnormally rapid heart rates and strokes. Until a therapeutic dosage has been determined, people starting imipramine should be closely watched for signs of suicide . The risk of suicide is increased when imipramine is taken in overdose or combined with alcohol. Manic episodes and the emergence of symptoms of pre-existing psychotic states have been reported when imipramine therapy is started....
View Full Document
This note was uploaded on 02/28/2012 for the course PSY PSY2012 taught by Professor Scheff during the Fall '09 term at Broward College.
- Fall '09